MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NOGA-STAR CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NOGA-STAR CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 120708S
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient ((b)(6)) underwent a 3d noga mapping and during the mapping procedure with a noga-star catheter, the patient suffered aortic dissection requiring vascular consultation and multiple tests.During a clinical trial for stem cell therapy, dcmii, an adverse event occurred.It was reported that this was a two-part procedure.The first part is a 3d noga mapping and during the mapping procedure, the patient experienced a grade three severe adverse event.The patient had a retrograde distal aortic dissection.The catheter was advanced and the patient started experiencing pain.Vascular surgery was called and they did an aortic angiogram.Based on the angiogram, there was no compromise to the renal perfusion.The patient remained hemodynamically stable.Their conclusion was that there was a retrograde aortic dissection.The sheath was withdrawn from the catheter and it was recommended that they carefully advance a 5 fr omni flush catheter (with the pigtail) into the true lumen of the aorta using cineangiography.Multiple angiograms were taken and it was concluded that there was no compromise of renal perfusion, none of the cineangiograms showed a hang-up of contrast or extravasation.The patient did not require surgical repair.The patient was stable.The patient had a ct scan and was admitted to the hospital for observation and stayed less than 24 hours.The patient has since been discharged.The vascular surgeon stated that the patient is cleared to continue with the procedure, however, the investigator recommended rescheduling the procedure one month later following another ct scan.It was reported that they used a ref star plus reference patch, a noga star interface cable, and a noga star mapping catheter (curve f).There was no injection catheter used for the procedure.The patient is scheduled to have a follow up ct scan on (b)(6) 2021.Upon discharge, the ct showed aortic dissection from the level just below the celiac trunk to the proximal right common iliac artery.False lumen appears to be the smaller lumen supplies only the inferior mesenteric artery.The physician¿s opinion on the cause of this adverse event was that it was procedure and patient condition related.It was noted that the cineangiograms showed that there was some calcification in the distal aorta and it was thought that the sheath may have shifted position slightly during the attempt of passing an exchange wire and the shifting position may have led to the wire causing the retrograde dissection.
 
Additional Manufacturer Narrative
The biosense webster inc.(bwi) product analysis lab received the device for evaluation on 23-nov-2021.The device evaluation was completed on 09-dec-2021.It was reported that a 50-year-old female patient (200lbs) underwent a 3d noga mapping and during the mapping procedure with a noga-star catheter, the patient suffered aortic dissection requiring vascular consultation and multiple tests.During a clinical trial for stem cell therapy, dcmii, an adverse event occurred.It was reported that this was a two-part procedure.The first part is a 3d noga mapping and during the mapping procedure, the patient experienced a grade three severe adverse event.The patient had a retrograde distal aortic dissection.The catheter was advanced and the patient started experiencing pain.Vascular surgery was called and they did an aortic angiogram.Based on the angiogram, there was no compromise to the renal perfusion.The patient remained hemodynamically stable.Their conclusion was that there was a retrograde aortic dissection.The sheath was withdrawn from the catheter and it was recommended that they carefully advance a 5 fr omni flush catheter (with the pigtail) into the true lumen of the aorta using cineangiography.Multiple angiograms were taken and it was concluded that there was no compromise of renal perfusion, none of the cineangiograms showed a hang-up of contrast or extravasation.The patient did not require surgical repair.The patient was stable.The patient had a ct scan and was admitted to the hospital for observation and stayed less than 24 hours.The patient has since been discharged.The vascular surgeon stated that the patient is cleared to continue with the procedure, however, the investigator recommended rescheduling the procedure one month later following another ct scan.It was reported that they used a ref star plus reference patch, a noga star interface cable, and a noga star mapping catheter (curve f).There was no injection catheter used for the procedure.The patient is scheduled to have a follow up ct scan on (b)(6) 2021.Upon discharge, the ct showed aortic dissection from the level just below the celiac trunk to the proximal right common iliac artery.False lumen appears to be the smaller lumen supplies only the inferior mesenteric artery.The device was returned to biosense webster inc.(bwi) for evaluation.A visual inspection, deflection, magnetic sensor functionality, and ecg tests of the returned device were performed in accordance with bwi procedures.Visual analysis of the returned noga-star catheter revealed that no damage or anomalies were observed on the device.A deflection test was performed, and the device passed deflection within specification.A magnetic sensor functionality test was performed, and the device was visualized and recognized correctly, no magnetic sensor-related issues were detected.An electrical test was performed, and no electrical issues were found.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.A manufacturing record evaluation was performed for the finished device 30418872m, and no internal action was found during the review.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NOGA-STAR CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRWINDALE)
15715 arrow highway
irwindale CA 91706
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12724623
Report Number2029046-2021-01846
Device Sequence Number4028699
Product Code DRF
UDI-Device Identifier10846835002058
UDI-Public10846835002058
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2023
Device Model Number120708S
Device Catalogue Number120708S
Device Lot Number30418872M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OMNI¿ FLUSH 5FR CATHETER; UNK NOGA STAR INTERFACE CABLE; UNK NOGA STAR MAPPING CATHETER (CURVE F); UNK_NOGA REFSTAR PATCH
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight91 KG